MAUDE Adverse Event Report: CORDIS CORPORATION PKG ASSY 9X080 SMART BIL 120CM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION PKG ASSY 9X080 SMART BIL 120CM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C09080MB
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the deployment system of a 120cm x 9mm x 80 smart control biliary stent did not engage at all.Therefore, the device was pulled, however, the stent got dislodged and stuck at the end of the sheath and a cutdown was performed to retrieve the stent.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the deployment system of a 120cm x 9mm x 80 smart control biliary stent did not engage at all.Therefore, the device was pulled, however, the stent got dislodged and stuck at the end of the sheath and a cutdown was performed to retrieve the stent.The product was returned for analysis.A non-sterile unit of ¿pkg assy 9x080 smart bil 120cm¿ was received for analysis inside of a clear plastic bag.The device was unpacked and was placed at a tray in order to proceed with the product evaluation.The stent was received with the stent already deployed.The stent was returned for analysis observing elongations on the struts only on one side.No other damages or anomalies were noted.Dimensional analysis was performed to verify the correct od of the device.Dimensional analysis results were found within specification.Functional test could not be performed due to the nature of the complaint and because the device was returned fully deployed.A product history record (phr) review of lot 17884436 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system - deployment difficulty premature/in patient during withdrawal" was not confirmed due to the unit fully deployed.The reported ¿stent delivery system - withdrawal difficulty unable to" was not confirmed, the unit could not be evaluated due to the nature of complaint.However, the dimensional analysis results of the outside diameter were found within specification.Additionally, the stent was analyzed observing several elongated struts on one side of it.The exact cause of the elongation on the struts could not be conclusively determined during the analysis.Handling and/or procedural factors such as vessel characteristics (although unknown) may have led to the reported event.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the product analysis nor the phr review suggests that the event experienced by the customer is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
PKG ASSY 9X080 SMART BIL 120CM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9747253
Report Number9616099-2020-03536
Device Sequence Number1801938
Product Code FGE
UDI-Device Identifier20705032024478
UDI-Public20705032024478
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberC09080MB
Device Catalogue NumberC09080MB
Device Lot Number17884436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;